MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO PEG JEJUNAL FEEDING TUBE WITH ENFIT CONNECTOR; DH CPK JEJUNOSTOMY PRODUCTS

AVANOS MEDICAL INC. CORFLO PEG JEJUNAL FEEDING TUBE WITH ENFIT CONNECTOR; DH CPK JEJUNOSTOMY PRODUCTS
Model Number 50-7366
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Foreign Body In Patient (2687)
Date of Event 12/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, a corflo peg jejunostomy tube broke into multiple pieces in the body, requiring endoscopic retrieval under general anesthesia, and subsequently caused respiratory distress.Per additional information provided on 25 jan 2024, the patient was discharged home after a 32-day admission.
 
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Additional Manufacturer Narrative
Correction: h10: the actual complaint product is not available to be returned for evaluation.Additional information: b5, h6.All information reasonably known as of 06 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per additional information received on 23-feb-2024, ¿when examining the removed tube, a portion of the tube remained in the body, specifically in the lower esophagus.This was confirmed on x-ray which showed one tip of the tube in the right upper quadrant and the other likely within the mid esophagus.¿.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 26 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6: investigation findings: 4247 - appropriate term/code not available: blockage identified.H6: investigation findings: 4247 - appropriate term/code not available: usage problem identified.The customer provided photos of the alleged device which confirmed the tubing expanded to form a balloon shape, which burst, causing a separation of the tube.The burst shape in the tube is provoked by the clog in the tube.However, process evaluation and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident.The reported failure is more likely associated to user/inappropriate use of the product.Instructions for use calls for: tube maintenance 1.Follow your institution/facility/hospital protocol or clinician¿s order.2.It is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.All information reasonably known as of 10 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO PEG JEJUNAL FEEDING TUBE WITH ENFIT CONNECTOR
Common Device Name
DH CPK JEJUNOSTOMY PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18684176
Report Number9611594-2024-00011
Device Sequence Number6934104
Product Code KNT
UDI-Device Identifier00350770462271
UDI-Public00350770462271
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K882867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-7366
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/23/2024
03/07/2024
04/08/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/08/2024
03/28/2024
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age17 YR
Patient SexMale
Patient Weight14 KG